Sertraline & stomach probs

Hi all, I am on Sertraline 50mg for 15 days after coming off Citalopram 30mg as they seemed to stop working. I have bad stomach problems, pain in the middle of chest just below the sternum,also feeling like I have a football in my stomach after eating a main meal,lots of squiggles (only way I can describe them) * lots of wind both ends lol.Is this normal for sertraline?

thanks in advance

11 Replies

oldestnewest
  • Hi. lancia. Antidepressants can affect everyone differently. Side effects don't usually last all that long but if they do then your GP should be consulted. There are many AD's on the market and finding the right one sometimes takes time. It is a case of trial and error. I found Citalopram to be useful and the side effects were minimal. It is essential that you let your GP know how you feel as to go on taking some tablets when they cause constant discomfort is not helpful. Sorry not to have been much help but one can only speak from experience in these matters. Best wishes. jonathan.

  • I cant say I have taken either of these tablets , but I have & do take tablets of other kinds

    From my experience some meds can give you an upset stomach , when going on or of them , but after a few weeks it usually settles down

    If you find after a few weeks it doesnt or its to much to put up with , have a word with GP they will be able to help with any concerns you have

    Again though have to say this is a common side effect normally , but i do no it is very unpleasant , I also get IBS & tablets can irritate it even more sometimes , but most of the time it does settle

    I hope this soon settles down for you :-)

    Let us no how you go on

    whywhy xxx

  • Thanks for your time folks

  • I was also on citolopram 4 yrs but dr told me they stop workin after so lng. was also put on sertreline but jst bin weaned of them as they didnt agree wiv me. u do get initial side effects wiv antidepressants + should wear of after a couple of wks. as long as its not 2 unbarable try 2 stick wiv them. hope u feel better soon.

  • nhs.uk/medicine-guides/page... May be of interest x

  • Thanks

  • Dear Lancia,

    i had severe diarrhoea and psychotic side effects as a result of this medication which almost ruined my life. Whilst this medicine may be the miracle drug for someone,it may not apply to all. I would strongly advice you to speak to your GP so that he can monitor/discontinue or prescribe a more appropriate medication….

    God Bless xx

    Sam

  • have you taken any other tablets with it ? because when i had nurofen with them i got bad belly cramps.

  • Thanks for your input guys.

    Cheers for nnow

  • Hi I would like to say I too had huge issues with my stomach and bowel, but have changed to another med this week and my stomach has settled down already.

  • Hi everyone

    Read this thread with interest due to the constant abdominal pain/cramp I am experiencing. I have now been taking 50mg of Sertraline daily for anxiety (in particular health anxiety - so if this is a side effect it isn't helping much!). The concern I have is that in the initial 1-2 weeks I wasn't experiencing abdominal problems. Certainly was having tremors, restless legs and am getting the sweats (I have sweated a lot with previous use of Escitalopram and Mirtazapine).

    From end of week two this abdominal pain started. It is mild but quite persistent. More uncomfortable when I lay down or am seated. No change in bowel habits or 'production' but a lot more wind both ends! The pain is more local to the right hand side of my belly, right of my belly button. To be honest it feels like my colon is inflamed, which is frightening me. Google does nothing but worry you about this.

    I did let my GP know after a couple of days of this, over the phone. She asked me some general questions and seemed happy enough but booked me in to see her end of this week. We discussed the Sertraline and she advised to keep taking it for now.

    I appreciate any views shared. I'm a 36 year old male, otherwise pretty healthy.

    Nick

You may also like...